Show simple item record

dc.contributor.authorBalbani, Aracy Pereira Silveira
dc.contributor.authorDuarte, Jurandir Godoy
dc.contributor.authorMontovani, Jair Cortez [UNESP]
dc.date.accessioned2014-05-27T11:21:09Z
dc.date.available2014-05-27T11:21:09Z
dc.date.issued2004-10-01
dc.identifierhttp://dx.doi.org/10.1590/S0104-42302004000400036
dc.identifier.citationRevista da Associação Médica Brasileira (1992), v. 50, n. 4, 2004.
dc.identifier.issn0104-4230
dc.identifier.urihttp://hdl.handle.net/11449/67888
dc.description.abstractBACKGROUND: Retrospective analysis of human toxicity files involving topical medicines for treatment of upper airways diseases (eardrops, topical nasal medicines, lozenges, drops and sprays for oropharyngeal affections). METHODS: Thirty-four brands of eardrops, 48 of topical nasal medicines and 22 of tablets, lozenges and sprays for oropharyngeal affections were selected, from a total of 104 products available in Brazil. We analyzed the registries in the electronic database from the Poison Control Centre of São Paulo (CCI-Jabaquara), Brazil, for the period from January 1996 through December 2000. The cases related to selected pharmaceuticals were collected. RESULTS: 10,823 cases of human toxicity caused by medicines were voluntarily reported to CCI-Jabaquara. Topical medicines for treatment of upper airways diseases accounted for 291 cases (2.68%), from which 240 (82.5%) represented poisoning; 12 (4.1%) involved ear drops, 268 (92%), topical nasal medicines and 11 (3.9%), topical medicines for oropharyngeal affections. Among topical nasal medicines, vasoconstrictors predominated (233 cases), and among medicines for oropharyngeal affections, it was tetracaine (four cases). Considering age distribution, toxicity predominated significantly in children aged from 1 to 4 years (p=0.0003). The main causes of toxicity were: accidental intake of medicines (43%) and error in drug administration (14.8%). Hypereflexia and vomiting were the most frequent symptoms related to toxicity. CONCLUSIONS: There was significant incidence of systemic toxicity due to eardrops, topical nasal and oropharyngeal medicines in children 1 to 4 years-old, whose main cause was accidental intake of these medicines.en
dc.language.isopor
dc.relation.ispartofRevista da Associação Médica Brasileira (1992)
dc.sourceScopus
dc.subjectantiinflammatory agent
dc.subjectlocal anesthetic agent
dc.subjecttopical antiinfective agent
dc.subjectadolescent
dc.subjectadult
dc.subjectBrazil
dc.subjectchild
dc.subjectfemale
dc.subjecthuman
dc.subjectinfant
dc.subjectmale
dc.subjectnose obstruction
dc.subjectotitis
dc.subjectpathophysiology
dc.subjectpreschool child
dc.subjectretrospective study
dc.subjectAdolescent
dc.subjectAdult
dc.subjectAnesthetics, Local
dc.subjectAnti-Infective Agents, Local
dc.subjectAnti-Inflammatory Agents
dc.subjectChild
dc.subjectChild, Preschool
dc.subjectFemale
dc.subjectHumans
dc.subjectInfant
dc.subjectMale
dc.subjectNasal Obstruction
dc.subjectOtitis
dc.subjectRetrospective Studies
dc.titleAnálise retrospectiva da toxicidade de gotas otológicas, medicamentos tópicos nasais e orofaríngeos registrada na Grande São Paulo.pt
dc.title.alternativeRetrospective analysis of toxicity of eardrops, topical nasal and oropharyngeal medicines, documented in São Paulo, Brazilen
dc.typeArtigo
dcterms.licensehttp://www.scielo.br/revistas/ramb/paboutj.htm
dc.contributor.institutionUniversidade Estadual Paulista (UNESP)
dc.identifier.doi10.1590/S0104-42302004000400036
dc.identifier.scieloS0104-42302004000400036
dc.rights.accessRightsAcesso aberto
dc.identifier.scopus2-s2.0-33644637849
unesp.campusUniversidade Estadual Paulista (UNESP), Faculdade de Medicina, Botucatupt
dc.identifier.file2-s2.0-33644637849.pdf
dc.identifier.lattes6121068386940628
unesp.author.lattes6121068386940628
dc.relation.ispartofjcr0.736
dc.relation.ispartofsjr0,265
Localize o texto completo

Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record